Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
sweetpotato

Is Depression From Accutane Permanent?

Recommended Posts

I am 2nd month of a low dose accutane cycle 20mg ed (self-medicating) and it's going great. I'm a big guy, but it's working really well. My acne was mild to begin with. No significant sides really.

Do the emotional effects from accutane stay after you are done with the drug? I had depression or some kind of psychological problem prior to the use (probably bipolar) of accutane, and it's a lot worse now. I have to say, I hadn't felt "real" depression before this. I have no emotions at all. I look at my close ones and don't feel a thing. Just some beings like everyone else. Don't see a point in anything anymore, nor in existing. No motivation to do anything. I know it's just an imbalance of chemicals in my brain, yet I still almost killed myself. I took a lethal dose of benzos combined with an illegal downer which should have sent me to cardiac arrest. I was somehow revived by two police officers who found me lol. I didn't even think about it or plan it, I was doing normal stuff and then just took in everything I was able to get my hands on at that time on a whim. I have to say that while I was in that weird coma like state it did feel wonderful not being "aware". Just gone.

Anyway, it's the little things that cause this. Sometimes I have good days when I even don't think about this stuff, but for example when I get a bill that is overdue I get this incredible urge to just check out. Then at other times when I feel "ok", it's a little scary to thing how close to the edge I was again. Kinda like bipolar on steroids.

Those who have used accutane, do the emotional effects go away or are they permanent? Are there any supplements to humanize myself? It's hard to enjoy life being like a robot. Not looking for lectures on self-medicating being bad etc. It's not rocket science and the accutane is prescribed to me. Skin wise everything is going great. Feels like accutane was the missing link and I can touch my skin without breaking out etc Feels normal finally. It's great stuff I only regret spending money on all that other shit when I should have taken this years ago. There's no way I would come off it before 6+ months.

Edited by sweetpotato

Share this post


Link to post
Share on other sites

Um.......I wouldn't recommend self medicating. Plus, the majority of suicide cases from Accutane involves people with bipolar disorder.

Yikes, just read your entire post...there's a big warning on the drug saying stop immediately if you feel or indulge in dangerous thoughts. You should really stop and talk to a doctor.

Edited by nbkyrww

Share this post


Link to post
Share on other sites

Yes it can be permanent and I agree with the above poster. Roche states that it can continue even after the drug is discontinued. People with no history of depression or bi polar have ended up with depression, anxiety or commited suicide. Please take your rx info and read it and call your doctor. what's a clear face if your brain doesn't work!

Have you tried holistic or light therapy for your acne?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×